Alert archive / Idaho / Special Weather Statements in 2021
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at May 24, 2021, 1:25 PM MDT for Fremont County, Idaho. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2021, 1:25 PM MDT (19:25 UTC)
- Expired
- May 24, 2021, 2:00 PM MDT
- In force
- 35 min
- Issued by
- NWS Pocatello, ID
County Fremont County, ID
The radar
The Pocatello radar (KSFX), 194 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.4 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1776 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
356
WWUS85 KPIH 241925
SPSPIH
Special Weather Statement
National Weather Service Pocatello ID
125 PM MDT Mon May 24 2021
IDZ066-242000-
Centennial Mountains/Island Park ID-
125 PM MDT Mon May 24 2021
...LINE OF THUNDERSTORMS MOVING THROUGH ISLAND PARK AND HENRYS
LAKE THROUGH 2 PM MDT...
At 122 PM MDT, Doppler radar was tracking a line of thunderstorm
training over Island Park Village, or 8 miles southeast of Henrys
Lake, moving east at 20 mph. Folks recreating in the Island Park
area or boating on Henrys Lake or Island Park Reservoir may want to
seek shelter until the storms pass east of the region sometime after
2 PM MDT. Small hail, brief moderate rain, and wind gusts to 35 mph
are possible with these storms as they move through the region.
Locations impacted include...
Island Park Village, Macks Inn, Shotgun Village and Big Springs.
LAT...LON 4446 11155 4454 11151 4454 11146 4456 11147
4456 11150 4458 11149 4465 11125 4462 11122
4461 11124 4458 11123 4457 11118 4455 11117
4453 11113 4450 11113 4449 11109 4444 11110
TIME...MOT...LOC 1922Z 257DEG 17KT 4455 11128
$$
HustonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at May 24, 2:59 AM MDT, 10 hours 26 minutes earlier.
Area forecast discussion, May 24, 2:59 AM MDT, 10 hours 26 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 259 AM MDT Mon May 24 2021 .SHORT TERM...Today through Wednesday night. Main impact today will be expected wind increases in the Snake River Plain. Have a lake wind advisory in effect for American Falls Reservoir from 10 am through 9 pm for southwest winds of 20 mph or greater. A wind advisory is in effect for the Upper Snake Plain including Idaho Falls and the arco desert for speeds of 30 mph from noon through 9 pm. Showers and thunderstorms will be mainly limited to the eastern mountains today. Another Pacific trof will move through Idaho Tuesday into Wednesday and will have a better chance for showers and thunderstorms Tuesday through Wednesday. Winds will be much reduced on Tuesday after the windy conditions today. Most widespread precipitation likely to be Tuesday night. by Wednesday expect most activity to be in the eastern mountains again. Generally temperatures will remain cool today with highs mainly in the 50s mountains and 60s valleys, with slight warming ahead of next system Tuesday but in the short term temperatures remain below seasonal normals for late May. GK .LONG TERM...Thursday through Monday. Extended period starts out dry with upper ridge passing overhead. Next upper trough shifts across the region during the day Friday. Model trends have shifted the low further north than previous runs, which introduces a drier flow aloft. The blend has trended in this direction, but there is a significant amount of disagreement with the ensemble clusters from 12Z, which still favor a deeper closed low solution. Interestingly, moving into Saturday night and Sunday, both operational GFS and ECMWF now favor a split flow closed low dropping into central or southern California. There may be a hint of this in the clusters but overall given the uncertainty, confidence is extremely low in the extended period at this time, and thus stayed with the blended solution overall. && .AVIATION...East Idaho starts to see a trend toward a drier solution beginning today as upper low has pulled well northeast of the region. There is still a chance for a few SHRA mainly higher elevations. Instability not very impressive today, but there is still enough uncertainty to carry VCTS for each terminal for daylight hours. Expect winds to pick up today, reaching 20-25kts sustained for KPIH and KIDA, strongest 18Z-03Z. Precipitation threat diminishes after sunset, as do the winds. Next shortwave feature drives into the region Thursday, so SHRA a possibility for KSUN after sunrise in the extended portion of the terminal forecast. DMH && .FIRE WEATHER...Showers and a few thunderstorms remain a possibility today, mainly higher elevations. Winds will also be a concern, with speeds increasing especially over the northern portions of the Snake Plain for the afternoon and early evening, though humidities still remain high. After a brief break overnight, next feature dives into the region beginning Tuesday for another round of showers and thunderstorms both Tuesday and Wednesday. Thursday still looks quite dry for East Idaho. There is some uncertainty headed into the weekend with the next system, as the models have started trending the system further north, which would keep East Idaho in a drier flow and would limit precipitation potential. Confidence is low at this time. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory from 10 AM this morning to 9 PM MDT this evening for IDZ054. Wind Advisory from noon today to 9 PM MDT this evening for IDZ052-053. &&
In the hours before
Special weather statement, May 24, 1:25 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pocatello ID
125 PM MDT Mon May 24 2021
IDZ066-242000-
Centennial Mountains/Island Park ID-
125 PM MDT Mon May 24 2021
...LINE OF THUNDERSTORMS MOVING THROUGH ISLAND PARK AND HENRYS
LAKE THROUGH 2 PM MDT...
At 122 PM MDT, Doppler radar was tracking a line of thunderstorm
training over Island Park Village, or 8 miles southeast of Henrys
Lake, moving east at 20 mph. Folks recreating in the Island Park
area or boating on Henrys Lake or Island Park Reservoir may want to
seek shelter until the storms pass east of the region sometime after
2 PM MDT. Small hail, brief moderate rain, and wind gusts to 35 mph
are possible with these storms as they move through the region.
Locations impacted include...
Island Park Village, Macks Inn, Shotgun Village and Big Springs.
LAT...LON 4446 11155 4454 11151 4454 11146 4456 11147
4456 11150 4458 11149 4465 11125 4462 11122
4461 11124 4458 11123 4457 11118 4455 11117
4453 11113 4450 11113 4449 11109 4444 11110
TIME...MOT...LOC 1922Z 257DEG 17KT 4455 11128
HustonThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 3:22 AM MDT | Lake Wind Advisory | PIH | Bannock, Bingham, Power | 18 hr |
| May 24, 3:22 AM MDT | Wind Advisory | PIH | Bingham, Bonneville, Butte, Fremont, Jefferson, Madison | 18 hr |
Nearby
Special Weather Statements in Idaho, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.